Alert archive / Nevada / Wind Advisories in 2013

Wind Advisory 16, NWS Elko, NV

September 20, 2013Nye County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Sep 20, 2013, 2:20 PM PDT for Nye County, White Pine County, Nevada. It took effect at Sep 21, 2013, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2013, 2:20 PM PDT (21:20 UTC)
In effect from
Sep 21, 2013, 11:00 AM PDT
Expired
Sep 21, 2013, 7:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

Counties Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2964 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WWUS75 KLKN 202120
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
220 PM PDT FRI SEP 20 2013

...STRONG SOUTHWEST WINDS ON SATURDAY...

.STRONG SOUTHWEST WINDS ARE EXPECTED AHEAD OF AN APPROACHING COLD
FRONT SATURDAY...WITH THE STRONGEST WINDS OCCURRING DURING THE
AFTERNOON HOURS. WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED ACROSS
THE VALLEYS...WITH HIGHER GUSTS ON THE HIGHER TERRAIN. WINDS ARE
EXPECTED TO SUBSIDE QUICKLY SATURDAY EVENING ONCE THE COLD FRONT
PASSES CENTRAL NEVADA.

NVZ035-040-041-211200-
/O.NEW.KLKN.WI.Y.0016.130921T1800Z-130922T0200Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
220 PM PDT FRI SEP 20 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...GUSTS TO 50 MPH. GUSTS
  MAY REACH 55 MPH ACROSS THE VALLEYS OF WHITE PINE COUNTY...AND
  NEAR 70 MPH ACROSS THE HIGHER TERRAIN OF WHITE PINE COUNTY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON
  BEFORE QUICKLY SUBSIDING NEAR SUNSET SATURDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK. 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON U.S.
  HIGHWAYS 6...50...AND 93. AREAS OF BLOWING DUST WILL REDUCE
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
3 follow-up statements
653 
WWUS75 KLKN 211017
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
317 AM PDT SAT SEP 21 2013

...STRONG SOUTHWEST WINDS TODAY...

.STRONG SOUTHWEST WINDS ARE EXPECTED AHEAD OF AN APPROACHING COLD
FRONT TODAY...WITH THE STRONGEST WINDS OCCURRING DURING THE
AFTERNOON HOURS. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS
THE VALLEYS...WITH HIGHER GUSTS ON THE HIGHER TERRAIN. WINDS ARE
EXPECTED TO SUBSIDE QUICKLY SATURDAY EVENING ONCE THE COLD FRONT
PASSES CENTRAL NEVADA.

NVZ035-040-041-220200-
/O.CON.KLKN.WI.Y.0016.130921T1800Z-130922T0200Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
317 AM PDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...GUSTS TO 50 MPH. 
 
* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON BEFORE
  QUICKLY SUBSIDING NEAR SUNSET SATURDAY EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON U.S. 
  HIGHWAYS 6...50...AND 93. AREAS OF BLOWING DUST WILL REDUCE 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
907 
WWUS75 KLKN 212125
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT SAT SEP 21 2013


NVZ035-040-041-220200-
/O.CON.KLKN.WI.Y.0016.000000T0000Z-130922T0200Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
225 PM PDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...GUSTS TO 50 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON 
  BEFORE QUICKLY SUBSIDING AROUND SUNSET THIS EVENING. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK 

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON U.S. 
  HIGHWAYS 6...50...AND 93. AREAS OF BLOWING DUST WILL REDUCE 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
940 
WWUS75 KLKN 220200
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
700 PM PDT SAT SEP 21 2013


NVZ035-040-041-220300-
/O.EXP.KLKN.WI.Y.0016.000000T0000Z-130922T0200Z/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
700 PM PDT SAT SEP 21 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. 

WINDS ARE SUBSIDING AT THIS TIME. WHILE SOME HIGHER ELEVATION
SITES MAY STILL HAVE GUSTY WINDS INTO THE MID EVENING HOURS MOST
AREAS EITHER ARE OR WILL SOON BE BELOW CRITICAL WIND SPEEDS. 

WINDS MAY ALSO BE TEMPORARILY GUSTY THIS EVENING AS A FRONT
PASSES THROUGH CENTRAL NEVADA. WIDESPREAD SUSTAINED STRONG WINDS
HOWEVER HAVE ENDED. AS SUCH THE WIND ADVISORY IS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 20, 2:00 PM PDT, 20 minutes earlier.

Area forecast discussion, Sep 20, 2:00 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT FRI SEP 20 2013

.SYNOPSIS...SOUTH WINDS WILL INCREASE THROUGH SATURDAY AS A STRONG
PACIFIC COLD FRONT APPROACHES NEVADA. SATURDAY AFTERNOON WILL BE
QUITE WINDY WITH THE STRONGEST WINDS EXPECTED ACROSS WHITE PINE
AND NYE COUNTIES. EXPECT NUMEROUS VALLEY RAIN SHOWERS AND MOUNTAIN
SNOW SHOWERS WITH THE COLD FRONT'S PASSAGE SATURDAY NIGHT AND
SUNDAY MORNING. CLEARING SKIES AND MUCH COOLER ON SUNDAY. EXPECT A
WARMING TREND MONDAY AND TUESDAY...FOLLOWED BY A MUCH STRONGER AND
COLDER STORM SYSTEM THAT WILL BRING RAIN AND SNOW TO NORTHERN
NEVADA BY WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY.

FULL SUNSHINE UNDER A CLEAR SKY THIS AFTERNOON. SOUTH WINDS
BEGINNING TO RAMP UP ACROSS CENTRAL NEVADA ON SCHEDULE, GUSTING
NEAR 30 MPH AT TONOPAH, EUREKA AND ELY. SATELLITE IMAGERY REVEALS
AN IMPRESSIVE LONGWAVE TROUGH ACROSS THE EASTERN PACIFIC, WITH A
STRONG EMBEDDED SHORTWAVE AND OBVIOUS JET ENERGY CARVING AROUND
THE TROUGH'S BASE. MODELS HAVE CONTINUED TO TREND STRONGER AND
SLIGHTLY SLOWER WITH THIS INCOMING SYSTEM, AND IT IS EASY TO SEE
WHY LOOKING AT THE SATELLITE PRESENTATION THIS AFTERNOON.

TONIGHT...CLEAR, WITH CLOUDS BEGINNING TO INCREASE ACROSS HUMBOLDT
COUNTY BY SUNRISE. NOT NEARLY AS COLD AS RECENT NIGHTS, WITH WINDS
KEEPING THE BOUNDARY LAYER MIXED. STILL LOWERED SATURDAY MORNING'S
LOWS TOWARD THE COLDEST MET GUIDANCE IN THE LOWER 40S.

SATURDAY...INCREASING CLOUDS AND WINDS. STRONG PACIFIC TROUGH
PUSHES ONSHORE ACROSS CALIFORNIA BY 5 PM, WITH THE ATTENDANT COLD
FRONT ORGANIZING ACROSS NW NEVADA DURING THE AFTERNOON. FIRST
STRONG COLD FRONT OF THE SEASON EXPECTED TO BE NEAR A MOUNTAIN
CITY-ELKO-EUREKA-TONOPAH LINE AROUND 5 PM. AHEAD OF THE INCOMING
COLD FRONT, S/SW WINDS WILL BE STRONG COURTESY OF STRONG JET
STREAM ENERGY AND A 994 MB SURFACE LOW NEAR WENDOVER. WINDS OF
20-30 MPH WILL BE ROUTINE WITH GUSTS NEAR 40 MPH. STRONGEST WINDS
ARE EXPECTED ACROSS NYE AND ESPECIALLY WHITE PINE COUNTIES, WHERE
A WIND ADVISORY HAS BEEN ISSUED. HERE, WINDS WILL AVERAGE 25-35
MPH SUSTAINED, WITH GUSTS NEAR 50 MPH. THE WIND ADVISORY WILL RUN
FROM 11 AM TO 7 PM /SUNSET/ ON SATURDAY. GAVE SOME SERIOUS
CONSIDERATION TO ISSUING A HIGH WIND WARNING FOR WHITE PINE COUNTY
FOR SATURDAY, BUT ANOMALIES ARE MARGINAL AND WINDS ALOFT FALL JUST
SHORT OF HIGH WIND CRITERIA. STILL, WITH MOS GUIDANCE CRANKING OUT
27-29 KTS OF SUSTAINED WIND AT ELY, THE WIND IS GOING TO BE A
PROBLEM IN OUR SE ZONES SATURDAY AFTERNOON. EXPECT MOST LOCATIONS
TO REMAIN DRY SATURDAY, WITH A FEW SHOWERS ACROSS NW NEVADA LATE.
SATURDAY WILL BE MUCH WARMER DAY OF THE WEEKEND, WITH MOST AREAS
STILL IN THE 70S SATURDAY AFTERNOON.

SATURDAY NIGHT AND SUNDAY MORNING...POTENT SHORTWAVE AND COLD
FRONT MARCH CROSS NEVADA. EXPECT NUMEROUS VALLEY RAIN AND MOUNTAIN
SNOW SHOWERS WITH THE STRONG FORCING, AND INCREASED PRECIPITATION
COVERAGE IN THE GRIDS. THE PAST SEVERAL RUNS OF THE ECMWF MODEL,
NOW JOINED BY THE NEW 18Z NAM, SUGGEST A FORCED LINE OF CONVECTION
WILL FORM ALONG AND BEHIND THE ADVANCING COLD FRONT SATURDAY
NIGHT. INCREASED POP COVERAGE TO NUMEROUS WHERE THIS IS MOST
LIKELY TO OCCUR, ACROSS NORTH CENTRAL NEVADA. FORECAST WILL READ
NUMEROUS VALLEY RAIN SHOWERS WITH SNOW LEVELS FALLING TO 8-9000 FT
BY SUNRISE SUNDAY. STILL EXPECTING THE FIRST LIGHT SNOWFALL OF THE
SEASON ON NEVADA'S MOUNTAINS BY SUNDAY MORNING. KEPT SOME ISOLATED
THUNDER MENTIONED SATURDAY EVENING OUT OF RESPECT FOR THE
FRONTOGENESIS AND DYNAMICS, BUT INSTABILITY IS HARD TO COME BY, SO
NOT EXPECTING MUCH IN THIS REGARD.

SUNDAY...IMPROVING WEATHER EXPECTED, BUT MUCH COOLER. CLOSED 559
DM LOW NEAR TONOPAH 5 AM SUNDAY WILL WEAKEN AND MOVE EAST QUICKLY,
CENTERED NEAR GRAND JUNCTION, COLORADO BY 5 PM. KEPT SOME ISOLATED
SHOWERS MENTIONED ACROSS EASTERN NEVADA TO CATCH ANY LEFTOVERS,
MAINLY AROUND MIDDAY. EXPECT DRIER AIR AND SINKING AIR BEHIND THE
DEPARTING SHORTWAVE TO CLEAR THE SKY AND SHUT EVERYTHING DOWN BY
EARLY AFTERNOON. PARTLY SUNNY BY AFTERNOON BUT 10-15 DEGREES
COOLER THAN SATURDAY, WITH HIGHS ONLY IN THE LOWER 60S.  TURNER

.LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. NORTHWEST FLOW WILL
TAKE SHAPE ACROSS NORTHERN NEVADA SUNDAY NIGHT AND MONDAY. SKIES ARE
EXPECTED TO BE MAINLY CLEAR TO PARTLY CLOUDY...AND MORNING LOWS FOR
MONDAY COULD BE ON THE CHILLY SIDE. HAVE GENERALLY WENT WITH
PREVIOUS FORECAST LOWS IN THE LOW TO MID 30S...AND THIS COULD MEAN
ANOTHER ROUND OF HEADLINED PRODUCTS FOR FROST/FREEZE. WILL NEED TO
KEEP AN EYE ON THIS FOR MONDAY MORNING.

MODELS DEPICT ZONAL FLOW WILL DEVELOP MONDAY WITH A FAIRLY STRONG
250 MB JET IN OREGON AND IDAHO. NOT EXPECTING ANY PRECIPITATION WITH
THIS FEATURE FOR MONDAY...BUT THE AREA WILL PROBABLY SEE MID TO HIGH
LEVEL CLOUDS PER THE LATEST GFS BUFR SOUNDINGS. AFTERNOON HIGHS WILL
MODERATE INTO THE UPPER 60S TO LOW 70S. WINDS WILL GENERALLY BE ON
THE BREEZY SIDE BUT ARE EXPECTED TO BE BELOW ADVISORY CRITERIA.

MONDAY NIGHT INTO TUESDAY...SOUTHWEST FLOW BEGINS TO DEVELOP OUT
AHEAD OF THE NEXT STORM SYSTEM. THIS WILL HELP TO BRING SEVERAL
DEGREES OF WARMING ON TUESDAY. WINDS ARE FORECAST TO INCREASE DURING
THE AFTERNOON TO BREEZY TO WINDY CONDITIONS. AT THIS TIME...WIND
SPEEDS APPEAR TO BE JUST BELOW ADVISORY CRITERIA...BUT THIS WILL
HAVE TO BE WATCHED.

TUESDAY NIGHT AND WEDNESDAY...THE AFOREMENTIONED STORM SYSTEM WILL
DIG TO THE SOUTHEAST TOWARDS NORTHERN NEVADA. THIS SYSTEM IS COLDER
AND SLIGHTLY STRONGER THAN THE SUNDAY SYSTEM. SNOW LEVELS ARE
EXPECTED TO DROP INTO THE 6500-7000 FOOT RANGE. HOWEVER...THE GROUND
IS STILL WARM AND THIS WILL LIMIT ANY ACCUMULATIONS AT THIS LEVEL.
HIGHER THAN THIS...ELEVATIONS ABOVE 7500 FEET COULD SEE A COUPLE
INCHES. AFTERNOON HIGHS ARE EXPECTED TO CLIMB ONLY INTO THE 50S IN
THE NORTH...MAYBE IN THE LOW 60S SOUTH. WINDS WILL AGAIN BE BREEZY
TO WINDY...AND WILL CONTINUE TO MONITOR THE NEED FOR HEADLINED WIND
PRODUCTS.

BY THURSDAY MODELS ARE SHOWING SOME DISCREPANCY IN THE SPEED AT
WHICH THIS SYSTEM EXITS THE AREA. HAVE KEPT ISOLATED SHOWERS IN THE
FORECAST THROUGH THURSDAY ESPECIALLY IN THE NORTH. AFTERNOON HIGHS
WILL CONTINUE TO REMAIN BELOW NORMAL FOR THIS TIME OF YEAR. WINDS
WILL BE BREEZY IN SOME PARTS...GENERALLY 10-15 WITH GUSTS TO 25 MPH.

ONCE THE SYSTEM EXITS THE AREA...POSSIBLY BY FRIDAY...700 MB
TEMPERATURES START TO REBOUND DUE TO HIGH PRESSURE TRYING TO BUILD
INTO THE AREA. LOOKS LIKE HIGHS MAY GET INTO THE 60S...WHICH WILL
FEEL PRETTY NICE AFTER A QUICK TASTE OF FALL.

&&

.AVIATION...VFR CONDITIONS WILL GENERALLY BE OVER THE AREA THROUGH
THE NEXT 24 HOURS. WINDS WILL CONTINUE TO BE BREEZY AT THE KTPH AND
KELY TAF SITES THROUGH THE EVENING HOURS. BY SATURDAY...LOOK FOR
STRONG WINDS AT THE SOUTHERN TAF SITES...SW20-30G40-45KT. AT THE
NORTHERN SITES OF KWMC AND KEKO...SW-W15G30KT. STRONG SURFACE COLD
FRONT TO PUSH ACROSS THE AREA...MOVING ACROSS KEKO AND KTPH BETWEEN
17Z-20Z...AND KELY BETWEEN 21/23Z AND 22/02Z. SHOWERS COULD BRING
LCL MVFR CONDITIONS AT AND JUST BEHIND THE FRONT.

&&

.FIRE WEATHER...RED FLAG WARNING FOR WIND/RH WILL CONTINUE FOR FWZ
454, 455 AND 457 THROUGH 7 PM SATURDAY. WINDS OF 20-30 MPH WITH
GUSTS NEAR 40 MPH WILL BE ROUTINE, RELAXING OF COURSE IN THE
VALLEYS OVERNIGHT TONIGHT. THE STRONGEST WINDS ARE EXPECTED SATURDAY
AFTERNOON ACROSS FWZ 455 AND 457, WHEN SW WINDS WILL AVERAGE 25-35
MPH WITH GUSTS TO 55 MPH. HIGHER GUSTS TO NEAR 70 MPH ARE EXPECTED
TO OCCUR ON THE HIGHER TERRAIN OF WHITE PINE COUNTY. RECENT RAINFALL
HAS LEFT FUELS GREENER THAN NORMAL AND LESS RECEPTIVE TO IGNITION,
BUT NONETHELESS THESE STRONG WINDS WILL COMBINE WITH MIN RH OF
10-15% TO CREATE CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON.

STRONG GUSTY WINDS WILL ALSO OCCUR ACROSS NORTHERN NEVADA THROUGH
SATURDAY EVENING, AHEAD OF AND ALONG AN ADVANCING COLD FRONT. MIN
RH IS EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS, EXCEPT
POSSIBLY SOUTHERN FWZ 469 AND FWZ 470, WHERE RH WILL FALL TO NEAR
15% FOR A FEW HOURS SATURDAY AFTERNOON. WITH THE NORTHERN PORTIONS
OF THESE FWZ NOT EXPECTED TO VERIFY, KEPT THEM OUT OF THE RED FLAG
WARNING FOR NOW.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM PDT SATURDAY FOR NORTHEASTERN NYE
COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...
NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...WHITE PINE COUNTY.

WIND ADVISORY FROM 11 AM TO 7 PM PDT SATURDAY FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE PINE COUNTY.

&&

99/86/86/99
Hazardous weather outlook, Sep 19, 2:21 PM PDT, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
221 PM PDT THU SEP 19 2013

NVZ030-031-033-034-036>041-201200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
221 PM PDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT IS EXPECTED SATURDAY EVENING. AHEAD OF THE
COLD FRONT...SOUTH WINDS WILL BE STRONG AND GUSTY...AVERAGING 20
TO 30 MPH WITH GUSTS NEAR 40 MPH BOTH FRIDAY AND SATURDAY. SHOWERS
AND THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT SATURDAY
EVENING. EXPECT VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS
BEHIND THE COLD FRONT SATURDAY NIGHT INTO SUNDAY MORNING, WITH
THE SEASON'S FIRST LIGHT SNOWFALL EXPECTED FOR NEVADA'S MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-201200-
WHITE PINE COUNTY-
221 PM PDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT IS EXPECTED SATURDAY EVENING. AHEAD OF THE
COLD FRONT...SOUTH WINDS WILL BE STRONG AND GUSTY...AVERAGING 20
TO 30 MPH WITH GUSTS NEAR 40 MPH BOTH FRIDAY AND SATURDAY. THE
STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON...WHEN GUSTS NEAR
50 MPH ARE EXPECTED. A WIND ADVISORY IS EXPECTED TO BE REQUIRED
FOR SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

TURNER

Nearby

Wind Advisories in Nevada, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.